Cascade interpolation for semi-Lagrangian advection over the sphere

Citation
R. Nair et al., Cascade interpolation for semi-Lagrangian advection over the sphere, Q J R METEO, 125(556), 1999, pp. 1445-1468
Citations number
28
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Earth Sciences
Journal title
QUARTERLY JOURNAL OF THE ROYAL METEOROLOGICAL SOCIETY
ISSN journal
0035-9009 → ACNP
Volume
125
Issue
556
Year of publication
1999
Part
B
Pages
1445 - 1468
Database
ISI
SICI code
0035-9009(199904)125:556<1445:CIFSAO>2.0.ZU;2-9
Abstract
A cascade interpolator, previously proposed by the authors for semi-Lagrang ian advection in Cartesian geometry, is extended to spherical geometry. It is evaluated using two test problems-solid-body rotation and strong deforma tional flow-and found to be both accurate and efficient. The second problem is particularly challenging. It is a generalization to spherical geometry of Doswell's idealized cyclogenesis problem with an exact solution.